It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-02-2005, 04:13 PM   #1
Inactive
 
Join Date: Jan 2004
Location: western ny
Posts: 944
jtu91952 HB User
verapamil & asprin

I did a drug tracker interaction on a well known site and discovered that asprin taken with verapamil was not good. It stated that asprin would cause the verapamil to be ineffective. Is this true? My cardio, nor my endo ever mentioned this to me. I was told to take an adult asprin. I take all my meds together except levothroid.

Lately, my bp has been extremely (dangerously ) high. Last two days it was 233/106 and i thought i was having a heart attack. Today it is 155/83, but im afraid it will rise again.

I will see my new cardio on 1/6 but don't know if i can wait that long.

 
Old 01-03-2005, 07:40 AM   #2
Veteran
(male)
 
Join Date: Sep 2004
Posts: 333
Palamedes HB User
Re: verapamil & asprin

The only think I see on the verapamil label is:
Quote:
Aspirin: In a few reported cases, coadministration of verapamil with aspirin has led to increased bleeding times greater than observed with aspirin alone.
Pal

 
Sponsors Lightbulb
   
Old 01-03-2005, 10:58 AM   #3
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: California, U.S.A.
Posts: 3,091
zuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB User
Re: verapamil & asprin

As Pal noted, aspirin+verapamil may increase bleeding times if taken together.

But this is not in and of itself a bad thing and in fact, may be beneficial.

I just checked out a study that concluded that verapami, like aspirin, can benefit people with ischemic heart disease by inhibiting blood clotting, thereby protecting you somewhat from ischemic stroke if you are hypertensive.

zuzu xx

Last edited by zuzu8; 01-03-2005 at 11:02 AM.

 
Old 01-03-2005, 12:25 PM   #4
Senior Veteran
(male)
 
Machaon's Avatar
 
Join Date: Feb 2003
Location: Fort Laud
Posts: 3,916
Blog Entries: 22
Machaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB User
Re: verapamil & asprin

Quote:
Originally Posted by jtu91952
Lately, my bp has been extremely (dangerously ) high. Last two days it was 233/106 and i thought i was having a heart attack. Today it is 155/83, but im afraid it will rise again.
233/106 WOW!

When my blood pressure spikes too high, I slide a nitro under my tongue and it brings my blood pressure down fast. It lasts about an hour before my blood pressure starts sliding higher again. Although nitro is just a temporary solution, ever consider using nitro when suffering from high spikes?

 
Old 01-03-2005, 04:39 PM   #5
Inactive
 
Join Date: Jan 2004
Location: western ny
Posts: 944
jtu91952 HB User
Re: verapamil & asprin

Quote:
Originally Posted by beerzoids
233/106 WOW!

When my blood pressure spikes too high, I slide a nitro under my tongue and it brings my blood pressure down fast. It lasts about an hour before my blood pressure starts sliding higher again. Although nitro is just a temporary solution, ever consider using nitro when suffering from high spikes?

Hi beerzoids! yes i used my last 3 nitro pills that nite. however, my bp spiked again after i posted. It was 210/96. Today, i called my bc/bs coach (nurse) and she gave me some valuable advice. Also, i think the spikes are bcuz i took lisinopril and stopped abruptly. the pharmacist refused to re-fill my script bcuz i had mention an allergic reaction (throat closing). My cardio dr never called me back to tell me what to take instead.

 
Old 01-03-2005, 05:00 PM   #6
Senior Veteran
(male)
 
Machaon's Avatar
 
Join Date: Feb 2003
Location: Fort Laud
Posts: 3,916
Blog Entries: 22
Machaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB User
Re: verapamil & asprin

Quote:
Originally Posted by jtu91952
Hi beerzoids! yes i used my last 3 nitro pills that nite. however, my bp spiked again after i posted. It was 210/96. Today, i called my bc/bs coach (nurse) and she gave me some valuable advice. Also, i think the spikes are bcuz i took lisinopril and stopped abruptly. the pharmacist refused to re-fill my script bcuz i had mention an allergic reaction (throat closing). My cardio dr never called me back to tell me what to take instead.
210/96 is unacceptable. Too bad you can't go in and wring that worthless cardio doctor's neck!

What did the nurse tell you to do? You need to get the BP down, down down!

Do you have any idea what is causing the spike? If I eat carbs too late at night, mine will shoot up, but not that high. Or..... if I come into contact with dust at night, or car oil at night, or other chemicals, or certain types of newsprint, mine will also shoot up.

Any clues as to what things might be contributing to your spikes?

 
Old 01-04-2005, 02:15 AM   #7
Inactive
 
Join Date: Jan 2004
Location: western ny
Posts: 944
jtu91952 HB User
Re: verapamil & asprin

No. I do know that when stopping lisinopril cold turkey it can spike. This has happened to me b4. I asked the pharmacist and he confirmed it. The nurse told me to monitor bp and call the after care center or go to the er if it happens again.

Im pretty sure i read that asprin should not be taken the same time as verapamil or lasix. I did a drug checker on another website(can't post it) so i asked the nurse and she said to continue the asprin, but to take it two hrs b4 or after the verapamil. I'll see the cardio on 1-5 and cn't wait.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Protein C Deficiency & Pregnancy youngthree Blood and Blood Vessel 7 07-14-2008 11:08 PM
MMC & Asprin??? mcnaughty Infertility 5 07-19-2007 12:04 PM
Low Blood Pressure & Asprin mcnaughty High & Low Blood Pressure 1 07-19-2007 04:04 AM
I just joined & going for FET Golds Infertility 13 03-08-2007 01:16 PM
plavix & aspirin is killing my stomach enie Heart Disorders 22 01-04-2007 11:02 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Atenolol
Benicar
Clonidine Cozaar
Diovan
  Lisinopril
Lotrel
Norvasc
Potassium
Toprol




TOP THANKED CONTRIBUTORS



Machaon (53), atengnr (48), JJ (35), soflsun (29), Flutterbye77 (17), flitz (16), flowergirl2day (16), zuzu8 (15), cartner (12), rudiraven (12)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (855), janewhite1 (823), Titchou (769), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (654), BlueSkies14 (610)



All times are GMT -7. The time now is 02:28 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!